MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX®FX; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX®FX; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number CX*FX25RW
Medical Device Problem Code Failure to Deliver (2338)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2026
Type of Reportable Event Malfunction
Event or Problem Description
Terumo received the following reported information: on (b)(6) 2026: at 15:15, the patient underwent a total aortic arch replacement with artificial blood vessel, partial resection of the ascending aorta with artificial blood vessel replacement, frozen elephant trunk procedure.Single coronary artery bypass grafting (aortocoronary bypass) and aortic valvuloplasty as prescribed.At 16:48, during the procedure cardiopulmonary bypass was established based on surgical requirements, at which time an "integrated membrane oxygenator" was utilized.Prior to use, the assistant inspected the product's outer packaging and found no abnormalities on the external surface.The surgery proceeded smoothly.At 22:21, the bypass circuit was functioning normally, with an oxygen partial pressure reading of 445 mmhg (fio2 80%) and the surgery continued.At 23:29: the oxygen partial pressure suddenly dropped to 89 mmhg (fio2 80%) indicating severe oxygenator failure.The attending surgeon immediately paused the surgery and carefully inspected the circuit but found no abnormalities.The fio2 was promptly increased to 100% which resulted in slight improvement, though it did not meet clinical requirements.On (b)(6) 2026: at 00:37, cardiopulmonary bypass was terminated, and the patient's vital signs were continuously monitored.At 05:53, the surgery was concluded.The surgery was concluded without any adverse health effects and no harm to the patient was reported.
 
Additional Manufacturer Narrative
A1: patient identifier: requested, not provided.A2: age & date of birth: requested, not provided.A3: patient sex: requested, not provided.A4: weight: requested, not provided.A5: ethnicity: requested, not provided.A6: race: requested, not provided.D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E1: contact: requested, unknown.E1: telephone number: requested, unknown.E3: occupation: requested, unknown.G4: 510(k) no.: k130520.The actual device is not available for return; therefore, an evaluation of the actual device was unable to be conducted.The manufacturing record and the shipping inspection record of the actual device no anomaly was found.Past complaint file: no other similar report was found.Based on the investigation results, no anomaly was found in the manufacturing records.Based on the provided information, it is considered possible that some kind of anomaly was caused as it was used for more than six hours.However, the actual device could not be confirmed, and it was not possible to clarify the cause.Relevant ifu reference: the ifu (capiox fx25) indicates as follows regarding gas transfer failure.Start gas supply with v/q=1, and fio2=100%, then make adjustments based on blood gas measurements.Measure blood gases and make necessary adjustments as follows.A.Control pao2 by changing concentration of oxygen in ventilating gas using gas blender.To decrease pao2, decrease; fio2.To increase pao2, increase fio2.B.Control paco2 by changing the total gas flow.To decrease paco2, increase total gas flow.To increase paco2, decrease total gas flow.Upon patient rewarming, adjust o2 concentration, gas flow rate and blood flow rate by increasing them as needed based on an increase in patients' metabolism.Failure to adjust the gas supply and the blood flow rate appropriately may cause insufficient o2 supply needed or the amount of the patient's gaseous metabolism.A phenomenon called wet lung may occur when water condensation occurs inside fibers of microporous membrane oxygenators with blood flowing exterior to the fibers.This may occur when oxygenators are used for a longer period of time.If water condensation and/or a decrease in pao2 and/or an increase in paco2 is noted during extended oxygenator use, briefly increasing the gas flow rate may improve the performance.Increase gas flow rate, to 20 l/min for 10 seconds.Do not repeat this flushing technique, even if oxygenator performance is not improved.Terumo medical corporation (tmc) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.

Brand Name
CAPIOX®FX
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya-shi, shizuoka 418-0 015
JA  418-0015
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418-0 015
JA   418-0015
Manufacturer Contact
stephanie handy
950 elkton blvd
elkton, MD 21921
9499890491
MDR Report Key24570087
Report Number9681834-2026-00045
Device Sequence Number21222799
Product Code DTZ
UDI-Device Identifier04987350701046
UDI-Public(01)04987350701046(17)280630(10)250724
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K071494
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCX*FX25RW
Device Catalogue NumberCX*FX25RW
Device Lot Number250724
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2026
Initial Report FDA Received Date03/11/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown